# SDR AALA990427

- Difficulty date: March 25, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N271AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49293
- Engine: Pwa JT8D217C
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Retainer
- Part number: 7635241
- Condition: Sheared
- Location: Fuel Control
- Stage of operation: DE
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DFW - FLT 1010 - DURING DESCENT, LT ENGINE ACCELERATED ABOVE RED LINE ON ALL PARAMETERS WITH THROTTLE AT IDLE.  ENGINE WAS SHUT DOWN USING FIRE HANDLE AND WINDMILLED FOR APPROXIMATELY 10 MINUTES.  A/C AIR INTERRUPTED AND LANDED DFW W/O FURTHER INCIDENT.  LEFT ENGINE WAS REPLACED DUE TO OVERSPEED AND HIGH TEMPERATURE.  REQUIRED LEAK, OPERATIONAL, TRIM CHECKS WERE ACCOMPLISHED WITH NO ABNORMALITIES NOTED.  SYSTEM GROUND CHECKED NORMAL OPERATION.  ENGINE FUEL CONTROL SPEED SET CAM FOLLOWER RETAINER SHEARED OFF CREATING INCORRECT DEMAND FOR ADDITIONAL SPEED.  THIS RESULTED IN ENG N1 AND N2 ROTORS TO OVERSPEED.  (M)
